MAUDE Adverse Event Report: INTEGRA - PRINCETON DURASEAL EXACT SPINE SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL SPINE

INTEGRA - PRINCETON DURASEAL EXACT SPINE SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL SPINE
Catalog Number 206520
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that duraseal exact spine sealant system (206520) was used in the or and did not set up but stayed liquid.Additional information received as follows: 1.What type of procedure was performed during the incident? answer: spine wound exploration i & d.2.Was product in contact with the patient? answer: yes, it was in the contact with the patient, first two failed to thicken up.3.Was there a delay in surgery due to product problem? if yes, how long (in minutes)? answer: yes, it was a delay in the surgery, 10 minutes.4.What action was taken after the product problem occurred (adjustments, replacement, etc.)? answer: additional product was opened until the 3rd kit worked.They belonged to the same lot number.We ordered a new box of five that came in and is on the shelf now.5.Is the product available for evaluation? answer: yes, we have the items from the same lot number available for evaluation.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The duraseal exact spine sealant system 5ml us box of 5 (206520) was returned for evaluation: failure analysis - investigation showed that the sample received back included 2 syringes (borate/phosphate), 2 holders, 1 y-connector, 2 loose spray tips and 1 vial.The loose spray tips, y-connector and holders were visually inspected, none of the components were damaged.The spray tips did present signs of usage while the y-connector and holders look unused.Both syringes were visually inspected, no damages were detected, however the borate syringe was apparently used while the phosphate syringe was received empty and with no sign that it was used to withdraw mixing solution from vial was detected.The vial was not received empty, and the solution looked homogeneous, however the mix solidified or dried since it was still stuck on the upper side of the vial.The top of the vial was damaged as well.After sample evaluation, the failure mode could not be observed and components required to complete instructions to form solution in gel were not used.Root cause is also undetermined.Root cause - the root cause is considered undetermined.A dhr review and trending were performed as part of the evaluation.Per the dfmea, potential causes of failure include ¿issues with solution mixing and coverage.¿ the risk remains acceptable per the risk analysis; therefore, no enhancements or improvements were generated for the reported condition.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.Duraseal exact spine sealant system (206520) was not returned for analysis after three good faith attempts (gfes) and the investigation could not confirm the complaint.As a result, the root cause of the reported issue could not be determined.However, lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.Per the fmea, potential causes of failure include solution mixing and coverage.The risk remains acceptable per the risk analysis.No enhancements or improvements were generated for the reported condition.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.If additional information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.
 
Event or Problem Description
N/a.

Brand Name
DURASEAL EXACT SPINE SEALANT SYSTEM 5ML US BOX OF 5
Common Device Name
DURASEAL SPINE
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
elizabeth taylor-bowen
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22470627
Report Number3003418325-2025-00035
Device Sequence Number8093921
Product Code NQR
UDI-Device Identifier10381780000044
UDI-Public10381780000044
Combination Product (Y/N)N
PMA/510(K) Number
P080013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number206520
Device Lot Number60604503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer07/22/2025
11/05/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/05/2025
11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown